MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).Calibration and qc were reportedly within specification.For hiv duo testing, all initially reactive samples (results = 1.0 coi) should be re-determined in duplicate with the elecsys hiv duo assay.Repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms.Confirmatory tests include western blot and hiv rna tests.For syphilis testing, further clarification is needed by performing additional tests (e.G western blot, treponemal, and non-treponemal).For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.Based on the calibration and qc data, a general reagent issue could be excluded.No product problem was identified.
 
Event or Problem Description
There was an allegation of questionable elecsys hiv duo and elecsys syphilis results for 1 patient sample on a cobas e 801 analytical unit.This medwatch will cover syphilis.Refer to medwatch with a1 patient identifier (b)(6).For information on the hiv duo results.The hiv duo result was 1.61 coi, with the hiv antigen result being 1.61 coi and the anti-hiv result being 0.093 coi, and the syphilis result was 2.41 coi.Both results were interpreted as reactive.The sample was re-centrifuged and the results were consistent after retesting.The repeat results were not provided.The patient has no history hiv or syphilis infections and previously had non-reactive results at another hospital.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24520829
Report Number1823260-2026-00786
Device Sequence Number21246625
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number881023
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient SexUnknown
Patient RaceAsian